Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP & side effects
Apr 22, 2008

Dear Doc,

I have been taking Duovir-N (Lamivudine + Zidovudine _ Nevirapine) as PEP treatment for a risk contact I had 1& half week back. I take 2 tablets daily.

From about the 3rd day of medication I feel strains in my neck and also feel slightly disoriented....I also feel coolish tingling feeling on my cheeks, jaws and back. There are also muscle aches though bearable.

I do not have diarrhea or any fever at this point in time. My appetite also has stayed healthy. Though I have a general feeling of malaise and weakeness...

I understand that Nevirapine is a non-reccommended drug and when I checked with the doc, the doc insisted that I continue the combo for the rest of the PEP period. Please suggest.

Would really appreciate a prompt response. Thanks much in advance.

Yours truly - Worried man

Response from Dr. Wohl

I share your concern. Nevirapine has been associated with bad things when used by people without HIV infection. If your risk was minimal, you may not need to put yourself through this. If it was more substantial, I would consider something other than nevirapine, even lamivudine and zidovudine alone would be preferable.

DW



Previous
nuprigen shot while on chemo
Next
Niacin and athletic endurance events

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement